MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCDF4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); No Code Available (3191)
Date of Event 02/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Since no lot number was provided, no device history record (dhr) review could be performed.Concomitant products: carto 3 system (model# unknown serial# unknown).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an ablation procedure for supraventricular tachycardia (svt) with an ez steer¿ bi-directional electrophysiology catheter and suffered a heart block requiring surgical intervention.Electrophysiology testing revealed atrioventricular nodal reentrant tachycardia (avnrt).Mapping was performed with fast anatomical map (fam) geometry and bipolar electrical mapping on the endocardial areas of interest.His bundle was located and denoted with markers on the endocardial map.During the final ablation, three beats of atrioventricular (av) dissociation were observed on electrograms and confirmed via echocardiogram (ecg).Ablation was stopped immediately.Heart block 2nd degree type ii displayed on the monitor.Intravenous solumedrol was administered and patient was observed for 40 minutes, during which time the heart block converted from 2nd degree type ii to 2nd degree type i.A temporary pacemaker was inserted.Patient was admitted to the facility for overnight observation.At an unspecified point post-procedure, a permanent pacemaker was implanted.Patient required extended hospitalization as a result of the adverse event.There is no information regarding patient outcome.Review of the electrograms and ecgs (ge recording system and carto replay) revealed no his signals during ablation and no junctional beats preceding the heart block.Patient converted from normal sinus rhythm directly to heart block.Carto measurement of the last ablation point closest to the his bundle signal was 11 mm.Physician initially assumed that the compact av node may have been stressed by edema from the ablated tissue.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.It was noted that the catheters used for this procedure all performed as expected and without malfunctions.There were no issues or errors reported with any bwi products or equipment during the procedure.

Brand Name
EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7336699
Report Number2029046-2018-01298
Device Sequence Number11157304
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public10846835002515
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD7TCDF4L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age67 YR